Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 1, NWS Fort Worth, TX

March 13, 2019Eastland County, Texas

NWS Fort Worth, TX issued this tornado warning at Mar 13, 2019, 2:39 AM CDT for Eastland County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2019, 2:39 AM CDT (07:39 UTC)
Expired
Mar 13, 2019, 3:15 AM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 53 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 3:00 AM CDTTSTM WND DMG1 N Rising Star, TXPHOTO VIA SOCIAL MEDIA OF POWER LINES DOWN JUST NORTH OF RISING STAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:51 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WFUS54 KFWD 130739
TORFWD
TXC133-130815-
/O.NEW.KFWD.TO.W.0001.190313T0739Z-190313T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
239 AM CDT WED MAR 13 2019

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Eastland County in north central Texas...

* Until 315 AM CDT.

* At 238 AM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located 8
  miles north of Rising Star, or 11 miles south of Cisco, moving
  northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Gorman around 300 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Carbon.

This includes Interstate 20 between mile markers 338 and 363.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3251 9865 3251 9847 3230 9848 3208 9891
      3208 9903 3227 9904
TIME...MOT...LOC 0738Z 246DEG 45KT 3222 9899 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Stalley
1 follow-up statement
490 
WWUS54 KFWD 130803
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
303 AM CDT WED MAR 13 2019

TXC133-130815-
/O.CON.KFWD.TO.W.0001.000000T0000Z-190313T0815Z/
Eastland TX-
303 AM CDT WED MAR 13 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR EASTERN
EASTLAND COUNTY...

At 301 AM CDT, a severe squall line capable of producing both 
tornadoes and straight line wind damage was located from Gorman to 
Ranger, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
eastern Eastland County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3251 9865 3251 9847 3230 9848 3216 9876
      3245 9875
TIME...MOT...LOC 0801Z 246DEG 45KT 3234 9867 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Stalley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 13, 12:43 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 13, 12:43 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1243 AM CDT Wed Mar 13 2019

.AVIATION...
/06Z TAFs/

Concerns - Gusty southeasterly winds continuing through the
morning ahead of the line of storms. Timing of the squall line
expected to sweep through all of North and Central Texas TAF
sites. Windy conditions once again Wednesday afternoon.

The strong low level jet, sampled by area radars, has shown
very strong winds between 2000-5000 feet above the surface. KDYX
was sampling winds of 70+ kts starting at around 4500 feet,
meanwhile, KFWS had 60+ kts at around 3000 feet. Given decent
moment transfer towards the ground, wind speeds as high as 45 kts
have been reported mainly across North Texas. As mentioned above,
these winds will continue given the presence of the strong LLJ
remaining until the line of storms clears the region.

A line of storms will approach the Dallas/Fort Worth area
terminals from the west by 10Z, and clear the eastern TAF sites by
12Z. For Waco, a similar trend is expected with the line of storms
arriving closer to 12Z. Along with the heavy rain, gusty winds
can be expected with the storms. There continues to be a threat
for damaging winds along the leading edge of the storms. While
the heavy rain is occurring, cigs will likely decrease into the
IFR category, but quickly return to MVFR once the storms move to
the east.

A brief lull in the windy conditions is expected mid to late
morning before westerly winds pick up in in response to the
deepening surface low across Oklahoma and Kansas. Winds in the
afternoon will be gusting upwards of 30 kts, but given the
southerly component, crosswind issues should be minimal to north-
south oriented runways.

Winds will decrease after sunset as the lower atmosphere decouples
from the higher winds aloft. Skies will clear, leading to VFR
conditions with a continuation of the southwesterly winds, albeit
much lower wind speeds compared to the afternoon hours.

Hernandez

&&

.UPDATE... /Issued 1119 PM CDT Tue Mar 12 2019/

The main forecast update was to the very near term weather
conditions as the winds have significantly increased through the
late evening hours. A wind advisory is now in effect for all of
North and Central Texas as sustained winds are now between 25-35
mph, with gusts as high as 50 mph. The windy conditions will
continue through the night as the low level jet is expected to
continue into early Wednesday morning.

Otherwise, no changes were made to the overnight severe weather
potential. As of 11pm Tuesday, the line extended from Lubbock to
Midland to Fort Stockton in West Texas. This line is continuing
to race to the east at around 50 mph. The main threat associated
with the line of storms will be damaging winds, but an embedded
tornado cannot be ruled out given the strong low level shear.

A decrease in instability east of I-35 will likely lead to a
slight weakening of the thunderstorms as they pass to the eastern
half of North and Central Texas. Given the longevity of heavy rain
in one particular location will likely be short, the flash
flooding threat appears to be low.

Low temperatures tonight will remain on the warm side east of
I-35 as this area will not see the arrival of the cold front until
Wednesday. For areas west of I-35, temperatures in the lower to
mid 50s can be expected.

Hernandez

&&

.SHORT TERM... /Issued 342 PM CDT Tue Mar 12 2019/
/Tonight through Wednesday night/

Outside of some patchy drizzle, most precipitation has ended
across the forecast area this afternoon. Stubborn low clouds have
remained, with GOES-16 visible imagery only just now showing the
first signs of some thinning out over the far southern counties.
Temperatures there have warmed into the low 70s there, with low
60s elsewhere. After midnight tonight, a strong low level jet is
expected to develop and move into the area from the west. Even
with the low clouds remaining, the strength of 850mb winds at 50
to 70 knots will likely allow strong winds to mix down to the
surface. Have issued a Wind Advisory for tonight through 7 AM CDT
for the entire forecast area.

The squall line should be racing into the forecast area beginning
after 1 AM CDT, into and through the DFW Metroplex between 4 to 6
AM CDT and exiting eastern counties around 10 AM CDT. Ample deep
layer shear and the above mentioned low level jet will bring the
potential for 60 to 70 mph damaging winds as the primary severe
threat. The lack of instability should temper the embedded tornado
threat and also the hail potential with the line. Having said
that, the squall line will be surface based and thus the damaging
wind threat will continue through the I-35 corridor, before
eventually waning across the far eastern zones. We will continue
to monitor the possibility of higher instability tonight based on
the temperature and dew point trends this evening. If instability
is higher than expected, the possibility of tornadoes could
increase so stay tuned to forecast updates. Despite the
unseasonably high moisture content, the squall line will be moving
fast enough across the area to prevent much in the way of flood
or flash flooding threat outside of short term concerns in urban
areas. Rainfall totals of about 1 to 1.5 inches are expected
areawide.

Stratiform rainfall will linger behind the line through the
morning hours, and as the rainfall exits, southwest winds will
increase to 20 to 30 knots behind the front tomorrow afternoon.
Another wind advisory will be needed for that timeframe over
most of the area. We will evaluate this later tonight since there
will be a decent lull in the winds tomorrow morning behind the
line of storms. Have bumped up temperatures from the blended
guidance to be closer to MOS guidance as southwesterly flow and
clearing skies behind the front should allow temperatures to reach
the low to mid 70s areawide.

99
&&

.LONG TERM... /Issued 342 PM CDT Tue Mar 12 2019/
/Wednesday night though Tuesday/

After a windy and warm afternoon Wednesday behind the morning
squall line, drier, cooler but continued windy conditions will
prevail Wednesday night through Thursday. The clearing skies and
increasing cold air advection will be offset by the breezy
northwest winds, keeping overnight lows in the mid 40s to the
lower 50s. Highs Thursday will be slightly below seasonal normals
ranging from the the mid 50s in the northwest to the mid 60s in
the southeast.

The weather pattern over the Lone Star State will be relatively
quiet on the weekend with westerly winds aloft and dry north to
northeast low level flow. Temperatures will slowly warm through
the weekend with decreasing cold air advection. However, the
weekend will start out on the cold side with lows in the 30s
Saturday morning and afternoon highs in the 50s. Sunday should be
a bit warmer with highs in the lower 60s, but there will be more
clouds around due to a passing shortwave trough. There should not
be enough moisture in the lower atmosphere to support any
precipitation with this disturbance.

Brief subsidence will move in Sunday night ahead of another weak
shortwave expected on Monday. This disturbance will also have very
limited low level moisture to work with and will come through dry.
Highs Monday will be in the 60s.

Low level moisture will start a steady return Monday night
through Tuesday with a developing low pressure system across the
Northern Plains. The increase in moisture will result in more mild
temperatures with highs ranging from the middle 60s to the lower
70s and lows in the 40s.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    52  61  38  54  36 /   5   0   0   0   0
Waco                50  63  39  56  36 /   5   0   0   0   0
Paris               52  59  36  53  33 /   5   0   0   0   0
Denton              50  60  36  54  33 /   5   0   0   0   0
McKinney            50  60  36  53  34 /   5   0   0   0   0
Dallas              54  62  39  55  38 /   5   0   0   0   0
Terrell             50  62  37  54  35 /   5   0   0   0   0
Corsicana           52  61  39  55  38 /   5   0   0   0   0
Temple              49  64  39  56  36 /   5   0   0   0   0
Mineral Wells       48  60  34  54  33 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT this morning for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

08
Hazardous weather outlook, Mar 12, 10:24 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1024 PM CDT Tue Mar 12 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1024 PM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A line of severe storms has developed across West Texas. This line
will continue moving eastward through the night. Damaging winds will
be the primary hazard, but a brief tornado can't be ruled out.
Although the storms may produce heavy rain, the fast- moving nature
of the line should limit flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
At daybreak Wednesday morning, a line of strong thunderstorms may be
ongoing east of the I-35 corridor. Gusty winds and frequent lightning
will be the primary hazards. The storms will move east of the region
by midday Wednesday.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested after midnight tonight.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:05 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young70 min
Mar 13, 2:31 AM CDTSevere Thunderstorm WarningFWDEastland59 min
Mar 13, 3:12 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker, Somervell78 min
Mar 13, 3:17 AM CDTWind AdvisoryFWDCollin, Comanche, Cooke, Dallas, Delta, Denton and 20 more16 hr
Mar 13, 3:19 AM CDTSpecial Weather StatementFWDJack, Montague, Wise56 min
Mar 13, 3:29 AM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise61 min
Mar 13, 3:38 AM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Coryell, Erath, Hamilton, Lampasas and 1 more52 min
Mar 13, 4:08 AM CDTSevere Thunderstorm WarningFWDDenton, Johnson, Tarrant52 min
Mar 13, 4:41 AM CDTSevere Thunderstorm WarningFWDHill49 min
Mar 13, 4:48 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis72 min
Mar 13, 5:00 AM CDTSevere Thunderstorm WarningFWDCollin, Grayson51 min
Mar 13, 5:02 AM CDTSevere Thunderstorm WarningFWDDenton10 min
Mar 13, 5:21 AM CDTSevere Thunderstorm WarningFWDNavarro69 min
Mar 13, 5:23 AM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall54 min
Mar 13, 5:35 AM CDTSevere Thunderstorm WarningFWDFannin, Hunt44 min
Mar 13, 5:45 AM CDTSevere Thunderstorm WarningFWDHenderson60 min
Mar 13, 6:06 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar, Rains, Van Zandt51 min
Mar 13, 7:40 AM CDTRiver Flood WarningFWDDallas13 hr
Mar 13, 11:31 AM CDTRiver Flood WarningFWDDenton8 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.